Should there be lumps 10 days after having juvederm injected? (Photo)

I had juvaderm injected into the sides of my mouth to address my down turned mouth. However, 10 days later the corners of my mouth look odd with an obvious outline and I can feel hard lumps in the upper corners. Will this go away or should I return to my doctor to dissolve it?

Doctor Answers 5

Bumps following Juvederm injection

Thank you for sharing your concerns and your photo.
Your bumps may improve with cold compresses and massage. If they do not improve, see your doctor for Hyaluronidase injections to dissolve the Juvederm. 
Good luck.

Swelling (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Juvederm and Lumps

Lumps after Juvederm are not uncommon.  I would recommend massaging them daily to see if this helps settle them out.  I always tell my patients to wait a full two weeks before evaluating their final result, so you may need to just give it more time as well.  Best of luck!

Juvederm and Lumps

Juvederm is a great product for lip injections  There are times that there may be lumps initially after the injections.  Try to massage these areas and they should resolve.  If after two weeks it still does not seem right, please return to your treating physician to dissolve the lumps with Vitrase.

Patience after Juvederm injection

You must have patience and let the treated areas heal.  There is no indication to dissolve the areas.  Massage daily and you will be fine.   My Best,  Dr C

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.